Indiana, 2008Flooding in Indiana, January 1 to 3, 2008
January 1 to 3, 2008 · NWS IND · 7 events in 7 counties and zones
Flooding from December continued into the early portions of January along the Wabash River.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Flooding from December continued into the early portions of January along the Wabash River.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Dec 31, 9:45 PM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Dec 31, 9:45 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
945 PM EST MON DEC 31 2007
.DISCUSSION...
LOW PRESSURE HAS TAKEN A MORE NORTHERLY TRACK THROUGH NORTHERN
INDIANA. THE MOST UNSTABLE AND MOIST AIR MOVED THROUGH AHEAD AND
ALONG THE FRONT. SOME WRAP AROUND SNOW WILL MOVE INTO INDIANA
OVERNIGHT. ACCUMULATIONS WILL BE VERY LIGHT IN THE SOUTH WITH ONLY
AROUND 1 INCH IN THE CENTRAL SECTIONS THEN 2 TO 3 INCHES AT THE MOST
IN THE FAR NORTH. THE MAIN PROBLEM WILL BE THE WINDS. SFC REPORTS
HAVE WINDS GUSTING TO ARND 35 MPH.
ON TUESDAY THE TEMPERATURES SHOULD REMAIN STEADY WITH CLOUDS AND
COLD ADVECTION. LIGHT SNOW WILL REMAIN IN LAKE EFFECT BANDS AND MAY
BE STRONG ENOUGH TO HANG IN OUR AREA. ADDITIONAL LIGHT ACCUMULATIONS
ARE POSSIBLE ON TUESDAY...MAYBE UP TO ONE INCH IN THE FAR NORTHEAST
AREAS.
OVERNIGHT TUESDAY AND THROUGH THURSDAY SOME OF THE COLDEST AIR OF
THE WINTER WILL BE HERE. H8 TEMPS WILL BOTTOM OUT NEAR -18C AND
THIS WILL KEEP HIGHS IN THE TEENS ON WEDNESDAY. LOWS IN THE SINGLE
NUMBERS AND PERHAPS EVEN COLDER DEPENDING ON HOW MUCH SNOW IS ON
THE GROUND. A 1045 HIGH WILL BUILD IN OVER THE AREA WEDNESDAY
NIGHT AND THIS SHOULD BE THE COLDEST NIGHT OF THE YEAR SO FAR.
IN THE EXTENDED A SHARP WARMING TREND IS STILL EXPECTED. USED THE
HPC GUIDANCE FOR EXTENDED PERIODS WHICH CONTINUES TO SHOW A
BERMUDA HIGH AND H8 TEMPS NEAR +10C BY THIS WEEKEND WHICH SHOULD
BRING TEMPERATURES WELL INTO THE 50S AND A CHANCE OF RAIN.
&&
.AVIATION...DISCUSSION FOR 010000Z TAF ISSUANCE. SFC LO CURRENTLY
OVR ERN IL LOOKS TO TRACK JUST S OF KLAF OVR THE NEXT COUPLE OF HRS.
INITIAL BAND OF LIFT AHEAD OF CDFNT SPREADING SOME LT RAIN ACRS THE
TAF SITES. FROPA...ASSOCIATED WITH A RATHER SHARP WND SHFT TO THE
W...XPCTD TO PASS THRU THE SRN TAF SITES BY ABOUT 010200Z OR
SO...WHILE KLAF WL SEE MORE A GRADU BACKING OF THE WNDS TO A NW
DIRECTION. DEFORMATION ZONE FOLLOWS FROPA BY A COUPLE OF HRS...SO
XPCTG CONDS TO DETERIORATE QUICKLY BY THE MID-LT EVEN HRS. LIFT
ASSOCIATED WITH THE DEFORMATION ZONE IS PRETTY STG BUT RATHER
NARROW...SO A PD OF IFR/LIFR CONDS IN SNOW PROBABLE AS THE ZONE
PASSES OVER. MODEL DATA SUGGEST MAIN LIFT ASSOCIATED WITH
DEFORMATION ZONE SHOULD PASS OFF TO THE NE BY 010700Z...SO PCPN
SHOULD TAPER OFF TOWARDS THEN...HOWEVER XPCTG WIDESPREAD MVFR CIGS
TO LINGER BYD 011200Z IN CAA PATTERN.
SOME SLY WND GUSTS IN THE 20-30KT RANGE HV DVLPD IN THE WARM SECTOR
AS PCPN HAS STARTED MIXING DOWN SOME HIER WNDS. APPEARS SOME SFC
GUSTS IN THE 30-35KT RANGE PROBABLE FM THE W AFT 010600Z.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY UNTIL 7 AM EST TUESDAY FOR INZ021-028>031.
&&
PUBLIC...HAINES
AVIATION...JAS
Hazardous weather outlook, Dec 31, 9:34 PM EST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
934 PM EST MON DEC 31 2007
INZ021-028>031-020245-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-
934 PM EST MON DEC 31 2007
...SNOW ADVISORY UNTIL 7 AM TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
A SNOW ADVISORY IS IN EFFECT FOR TONIGHT THROUGH EARLY TUESDAY
MORNING.
SNOW WILL MOVE INTO THE AREA OVERNIGHT. BY SUNRISE ACCUMULATIONS
WILL RANGE FROM 2 TO 3 INCHES. TEMPERATURES WILL QUICKLY DROP TO
THE LOWER 20S. THIS MAY CAUSE ANY MOISTURE ON THE ROADS TO FREEZE.
WINDS WIL GUSTS TO AROUND 35 MILES AN HOUR. THIS MAY CAUSE SOME
BLOWING OF THE SNOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
FOR TUESDAY NIGHT AND WEDNESDAY NIGHT WIND CHILL READINGS AS LOW
AS 5 BELOW ZERO ARE POSSIBLE.
ADDITIONAL LIGHT SNOW ACCUMULATIONS ARE POSSIBLE TUESDAY WITH
SCATTERED SNOW SHOWERS EXPECTED.
MINOR FLOODING WILL CONTINUE ALONG THE WABASH RIVER. LOWLAND
FLOODING IS EXPECTED TO END BY THIS WEEKEND. NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF SNOWFALL ACCUMULATION
TO THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ035>049-051>057-060>065-067>072-020245-
FOUNTAIN-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-
RANDOLPH-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-
VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-
BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
934 PM EST MON DEC 31 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
SNOW IS LIKELY TONIGHT. SNOW ACCUMULATIONS WILL BE LESS THEN ONE
HALF INCH IN THE FAR SOUTH TO AROUND AN INCH IN THE CENTRAL
SECTIONS. TEMPERATURES WILL QUICKLY DROP INTO THE LOWER TO MIDDLE
20S. THIS MAY CAUSE ANY MOISTURE ON THE SURFACE TO FREEZE. WINDS
WILL GUSTS TO AROUND 35 MILES AN HOUR. HIGH PROFILE VEHICLES
SHOULD USE EXTREME CAUTION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
FOR TUESDAY NIGHT AND WEDNESDAY NIGHT WIND CHILL READINGS AS LOW
AS 5 BELOW ZERO ARE POSSIBLE.
ADDITIONAL LIGHT SNOW ACCUMULATIONS ARE POSSIBLE TUESDAY WITH
SCATTERED SNOW SHOWERS EXPECTED.
MINOR FLOODING WILL CONTINUE ALONG THE WABASH RIVER. LOWLAND
FLOODING IS EXPECTED TO END BY THIS WEEKEND. NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF SNOWFALL ACCUMULATION
TO THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
HAINES
Flood, Sullivan
- When
- January 1, 12:00 AM EST to January 3, 6:40 PM EST
- Where
- Sullivan County, 0.85 mi NNW of Merom to 3.62 mi S of Riverton
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $1,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.061, -87.588
Flooding occurred along the Wabash River in Sullivan County, including the Riverton area, due to heavy rain and snow melt. The flooding began on December 13th and continued into January.
Flood, Parke
- When
- January 1, 12:00 AM EST to January 2, 3:45 PM EST
- Where
- Parke County, Montezuma to 1.1 mi NW of Mecca
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $1,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.800, -87.370
Flooding occurred along the Wabash River in Parke County, including near Montezuma, due to heavy rain and snow melt. This flooding began on December 22nd and continued into January.
Flood, Vermillion
- When
- January 1, 12:00 AM EST to January 2, 3:45 PM EST
- Where
- Vermillion County, 1.57 mi ENE of Newport to 3.52 mi ESE of Newport
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $1,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.890, -87.393
Flooding occurred along the Wabash River in Vermillion County due to heavy rain and snow melt. Flooding began on December 22nd and continued into January.
Flood, Vigo
- When
- January 1, 12:00 AM EST to 9:45 AM EST
- Where
- Vigo County, Terre Haute to 1.55 mi NW of Southwood
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $1,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.470, -87.400
Flooding occurred along the Wabash River in Vigo County, including near Terre Haute, due to heavy rain and snow melt. Flooding began on December 23rd and continued into January.
Flood, Tippecanoe
- When
- January 1, 12:00 AM EST to 3:08 AM EST
- Where
- Tippecanoe County, 1.99 mi N of Welborn Arpt to 1.04 mi NNW of West Lafayette
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Other Federal Agency
- Coordinates
- 40.478, -86.887
Flooding occurred along the Wabash River in Tippecanoe County, including near Lafayette, due to heavy rain. Flooding began non December 29th and continued into January.
Flood, Warren
- When
- January 1, 12:00 AM EST to 11:27 AM EST
- Where
- Warren County, 4.03 mi ESE of Foster to 1.35 mi ENE of Foster
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Other Federal Agency
- Coordinates
- 40.132, -87.398
Flooding occurred along the Wabash River in Warren County due to heavy rain. Flooding began on December 29th and continued into January.
Flood, Fountain
- When
- January 1, 12:00 AM EST to 11:27 AM EST
- Where
- Fountain County, Covington to 2.29 mi N of Covington
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Other Federal Agency
- Coordinates
- 40.130, -87.400
Flooding occurred along the Wabash River in Fountain County, including near Covington, due to heavy rain. Flooding began on December 29th and continued into January.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche and High Wind in Washington, January 1, 20082 deaths · $50,000 · 70 kt wind · 5 events
- Winter Storm in Indiana, January 1 to 2, 20082 deaths · 2 injured · 9 events
- Winter Storm in Indiana, January 1 to 2, 20082 deaths · 10 events
- Winter Storm in Ohio, January 1 to 2, 2008$850,000 · 8 events
- Winter Storm in Pennsylvania, January 1 to 2, 2008$460,000 · 3 events
- Winter Storm in Vermont, January 1 to 2, 2008$70,000 · 10 events
- High Wind in California, January 1, 2008$100,000 · 57 kt wind · 2 events
- Drought in Alabama, January 1 to 31, 200839 events
- Winter Storm in New York, January 1 to 2, 2008$40,000 · 6 events
- Drought in North Carolina, January 1 to 31, 200834 events
- Winter Weather in Vermont, January 1 to 2, 2008$30,000 · 6 events
- Heavy Snow and Winter Weather in New York, January 1 to 2, 200828 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 77232, 77234, 77237, 77240, 77243, 77250, 77257.